Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 28, NWS Jacksonville, FL

April 1, 20117 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Apr 1, 2011, 5:33 AM EDT for 7 counties in Florida. It took effect at Apr 1, 2011, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2011, 5:33 AM EDT (09:33 UTC)
In effect from
Apr 1, 2011, 12:00 PM EDT
Expired
Apr 1, 2011, 7:00 PM EDT
In force
7 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 9.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1096 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1096 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WWUS82 KJAX 010933
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
533 AM EDT FRI APR 1 2011

FLZ020>025-030>033-035>038-040-012300-
/O.UPG.KJAX.FW.A.0025.110401T1700Z-110401T2300Z/
/O.NEW.KJAX.FW.W.0028.110401T1600Z-110401T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
533 AM EDT FRI APR 1 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM TODAY DUE TO LOW RH
AND WINDS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM TODAY.

A COOLER AND DRIER AIR MASS WILL FILTER INTO THE AREA TODAY. SUSTAINED
WINDS WILL BE 15 MPH OUT OF THE NORTHWEST WITH HIGHER GUSTS ALONG
WITH MINIMUM HUMIDITY VALUES OF 30 TO 35 PERCENT. IN ADDITION...
DISPERSION INDICES WILL EXCEED 75 IN MOST LOCALES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

CARROLL
2 follow-up statements
570 
WWUS82 KJAX 011837
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
237 PM EDT FRI APR 1 2011

FLZ024-025-033-012300-
/O.NEW.KJAX.FW.A.0026.110402T1700Z-110402T2300Z/
/O.CON.KJAX.FW.W.0028.000000T0000Z-110401T2300Z/
NASSAU-DUVAL-ST JOHNS-
237 PM EDT FRI APR 1 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING DUE TO LOW RH AND WIND...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING DUE TO LOW RH AND HIGH DISPERSION...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 7 PM EDT THIS EVENING. 

FRIDAY AFTERNOON...MINIMUM RH'S WILL BE 30 TO 35 PERCENT WITH
SUSTAINED WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH.

SATURDAY AFTERNOON...MINIMUM RH'S WILL BE 30 TO 35 PERCENT ALONG 
WITH DISPERSIONS ABOVE 75. SUSTAINED WINDS WILL BE 10 TO 15 MPH
WITH GUSTS TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

FLZ020>023-030>032-035>038-040-012300-
/O.CON.KJAX.FW.W.0028.000000T0000Z-110401T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST-
ALACHUA-PUTNAM-FLAGLER-MARION-
237 PM EDT FRI APR 1 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING DUE TO LOW RH AND WIND...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

FRIDAY AFTERNOON...MINIMUM RH'S WILL BE 30 TO 35 PERCENT WITH
SUSTAINED WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

PP
686 
WWUS82 KJAX 012308
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
708 PM EDT FRI APR 1 2011

FLZ024-025-033-021415-
/O.EXP.KJAX.FW.W.0028.000000T0000Z-110401T2300Z/
/O.CON.KJAX.FW.A.0026.110402T1700Z-110402T2300Z/
NASSAU-DUVAL-ST JOHNS-
708 PM EDT FRI APR 1 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR LOW RHS AND HIGH DISPERSIONS...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING. 

SATURDAY AFTERNOON...MINIMUM RH'S WILL BE 30 TO 35 PERCENT ALONG
WITH DISPERSIONS ABOVE 75. SUSTAINED WINDS WILL BE 10 TO 15 MPH
WITH GUSTS TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ020>023-030>032-035>038-040-020015-
/O.EXP.KJAX.FW.W.0028.000000T0000Z-110401T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST-
ALACHUA-PUTNAM-FLAGLER-MARION-
708 PM EDT FRI APR 1 2011

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

ENYEDI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Apr 1, 5:00 AM EDT, 33 minutes earlier.

Area forecast discussion, Apr 1, 5:00 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 AM EDT FRI APR 1 2011

...BREEZY/WINDY CONDITIONS EXPECTED TODAY...

...A RETURN TO DRIER AND WARM CONDITIONS EXPECTED OVER THE WEEKEND...

.SHORT TERM...TODAY THROUGH SUNDAY...
TODAY...HIGH PRESSURE WILL BUILD IN SOUTHWEST OF THE FORECAST
AREA...AND EXPECT MOSTLY SUNNY SKIES WITH SEASONABLE MAXIMUM
TEMPERATURES IN THE 70S. WEST WINDS WILL INCREASE TO 15 TO 20 MPH
WITH GUSTS OF 30 TO 40 MPH POSSIBLE OVER MUCH OF THE FORECAST
AREA...AND HAVE ISSUED A LAKE WIND ADVISORY. MINIMUM RH VALUES ARE
EXPECTED TO DROP BELOW 35% TODAY...AND HAVE UPGRADED THE FIRE
WEATHER WATCH OVER NORTHEAST FLORIDA TO A RED FLAG WARNING.

TONIGHT...MODELS HAVE A WEAK MID-LEVEL SHORTWAVE MOVING ACROSS THE
SOUTHERN U.S. WITH SOME MOISTURE ALOFT...BUT DON'T EXPECT MUCH OF
AN IMPACT AS CLEAR SKIES ARE STILL EXPECTED TONIGHT WITH MIN TEMPS
AROUND 50 INLAND AND IN THE UPPER 50S ALONG THE COAST.

SATURDAY...WEAK HIGH PRESSURE WILL BUILD BACK INTO THE AREA AFTER
THE MID-LEVEL SHORTWAVE MOVES OUT...AND ANOTHER MOSTLY SUNNY AND
BREEZY DAY IS ON TAP. WEST WINDS WILL GENERALLY STAY AT OR BELOW
15 MPH...BUT WIND GUSTS WILL VERGE ON LAKE WIND CRITERIA. ANOTHER
ADVISORY IS POSSIBLE...BUT WILL BE RE-EVALUATED LATER ON. MAX
TEMPS WILL MAKE IT INTO THE LOWER 80S OVER INLAND AREAS.

SUNDAY...HIGH PRESSURE WILL LINGER OVER THE AREA WITH MOSTLY SUNNY
AND WARM CONDITIONS. MAX TEMPS WILL MAKE IT INTO THE LOWER TO MID
80S OVER ALL INLAND AREAS.

.LONG TERM...MONDAY THROUGH THURSDAY...
MODELS STILL SHOW CONSENSUS WITH VERY WARM CONDITIONS EXPECTED
WITH MAX TEMPS IN THE MID/UPPER 80S AS SOUTHERLY FLOW SETS UP
AHEAD OF THE NEXT FRONTAL SYSTEM. NEXT ROUND OF SHOWERS/TSTMS
POSSIBLE FROM LATE TUESDAY THROUGH EARLY WEDNESDAY. MAX TEMPS WILL
STILL BE QUITE WARM ON TUESDAY...IN THE MID 80S...BUT TEMPS WILL
RETURN TO MORE SEASONABLE READINGS IN THE 70S ON WEDNESDAY. HIGH
PRESSURE WILL BUILD OVER THE REGIONS WITH MORE SEASONABLE TEMPS
AND DRY CONDITIONS.

&&

.AVIATION...BRIEF PERIOD OF LOW-LEVEL WIND SHEAR THIS MORNING
FOLLOWED BY GUSTY WINDS FOR THE REST OF THE DAY. OTHERWISE VFR
CONDITIONS EXPECTED.

&&

.MARINE...WINDS IN THE GA OFFSHORE WATERS MAY GET CLOSE TO SMALL
CRAFT ADVISORY CRITERIA THIS MORNING...BUT WILL KEEP CAUTION FOR
NOW. WINDS WILL BE LIGHT FOR THE WEEKEND WITH INCREASING WINDS EARLY
NEXT WEEK AHEAD OF THE NEXT FRONTAL SYSTEM.

&&

.FIRE WEATHER...GUSTY WINDS AND RH VALUES NEAR 30 PERCENT WILL LEAD
TO RED FLAG CONDITIONS ACROSS NE FL THIS AFTERNOON. FIRE SPREAD MAY
BE MITIGATED SOMEWHAT BY RECENT 1 TO 2 INCH RAIN AMOUNTS ACROSS MOST
OF THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  48  76  49 /  10  10  10   0
SSI  70  54  74  55 /   0   0  10   0
JAX  74  53  79  54 /   0   0  10   0
SGJ  74  56  78  58 /   0   0  10   0
GNV  77  52  81  53 /   0   0  10   0
OCF  78  53  82  55 /   0   0  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 10 AM TO 6 PM TODAY FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     RED FLAG WARNING FROM NOON TO 7 PM TODAY FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...LAKE WIND ADVISORY FROM 10 AM TO 6 PM TODAY FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-
     JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...NONE.

&&

PRESNALL/CARROLL
Hazardous weather outlook, Apr 1, 5:08 AM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
508 AM EDT FRI APR 1 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-020900-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
508 AM EDT FRI APR 1 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...LAKE WIND ADVISORY TODAY...

WEST WINDS WILL INCREASE TO A SUSTAINED 15 TO 20 MPH WITH GUSTS TO
AROUND 35 MPH TODAY.

LOW HUMIDITY VALUES AND STRONG GUSTY WINDS WILL CREATE AN ELEVATED
FIRE DANGER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

WINDY CONDITIONS MAY DEVELOP ON SATURDAY AFTERNOON WITH GUSTS NEAR
30 MPH AT TIMES.

A COLD FRONT IS EXPECTED TO SWEEP ACROSS THE AREA ON TUESDAY.
THERE IS A POTENTIAL FOR SOME STRONG STORMS WITH THIS COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

SEP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 4:00 AM EDTLake Wind AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more16 hr
Apr 1, 8:03 AM EDTSmall Craft Advisory for WindsJAX7 hr
Apr 1, 2:37 PM EDTFire Weather WatchJAXNassau14 hr

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.